MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G27023
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lab manager.Pma/510k # k171999.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure a performer introducer was opened and the valve was found detached.Another new device was used to complete the procedure.No adverse effects to the patient were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
It was reported by (b)(6).(b)(6) hospital, (b)(6), france that a turbo-ject® single lumen over-the-wire power-injectable picc (rpn: upics-5.0-ct-otw-st-1111, lot number 13462985) was occluded.The patient was a 64-year-old male.The device was reported to have been discovered to be occluded on (b)(6) 2021 and had been in place for ¿some days¿ before the discovery was made.Actilyse, a medication used for fibrinolytic treatment of occluded catheters, was locked in the picc per protocol.However, the actilyse treatment was unsuccessful.Swelling along the path of the catheter was observed when it was injected.Medication therapy was suspended.The device was removed and replaced with another picc line (manufacturer unknown).No other adverse effects to the patient were reported.A review of documentation including the complaint history, device history record (dhr), instructions for use (ifu) and quality control, as well as a visual inspection and functional test of the returned device was conducted during the investigation.One turbo-ject® single lumen over-the-wire power-injectable picc was returned for evaluation.The device was inspected, and the catheter tubing material was observed to be stretched and thinned in a region 6.5cm to 8.9cm from the manifold.Water was inserted into the catheter and swelled in the same region where damage was observed, no water exited the distal tip of the catheter, indicating that it was occluded.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to assure device integrity and functionality prior to shipment.A review of the device history record (dhr) for lot 13462985 found no related non-conformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists either in house or in field.The instructions for use (ifu), provides the following information related to the reported failure mode: "warnings: the safe and effective use of the turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter maintenance: if catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with a catheter locking solution.Note: if microclave or other needless adapters approved for saline only lock are used, saline only catheter lock may be used.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should be again be flushed with twice the indicated lumen volume using normal saline before reestablishing catheter lock.Strict aseptic technique must be adhered to while using and maintaining catheter." based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the likely cause of the failure could be attributed to catheter maintenance.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11585852
Report Number1820334-2021-01034
Device Sequence Number4781871
Product Code DYB
UDI-Device Identifier00827002270237
UDI-Public(01)00827002270237(17)220411(10)9625350
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Model NumberG27023
Device Catalogue NumberRCFW-16.0P-38-35-RB
Device Lot Number9625350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1